MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JETD REPERFUSION CATHETER; NRY
Catalog Number 5MAXJETDKIT
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k)# that also applies to this complaint: k133317.The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2019-02004; 3005168196-2019-02005.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system jetd reperfusion catheter (jetd).During the procedure, the physician made a pass using the jetd with a neuron max 6f 088 long sheath (neuron max) and a velocity delivery microcatheter (velocity).While attempting to making another pass, the physician advanced the jetd and approximately 20 to 30 centimeters from the distal tip became kinked; therefore, the jetd was removed and a new jetd was then used.The physician advanced the jetd and the same issue occurred, in that, approximately 20 to 30 cm from the distal tip became kinked; therefore, the jetd was removed and the physician used another jetd to make a pass; however, while retracting, approximately 20 to 30 centimeters from the distal tip became kinked; therefore, this jetd was removed.The physician attempted to complete the procedure using non-penumbra stent retrievers with the same neuron max; however, it was unsuccessful, and the physician was unable to completely remove the remaining clot using any of the devices.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the returned jetd was kinked approximately 20.0cm from the hub.Conclusion: evaluation of the three returned jetds was unable to confirm distal kinks.All devices were kinked on the proximal end in a similar location with similar damage.The kinks were likely inadvertently reported as distal instead of proximal.If the device is forcefully advanced against resistance, damage such as a kink may occur.The similar location and damage to all three jetds suggests a common external influence which may have caused or contributed to resistance.The neuron max identified in the complaint was not returned for evaluation; therefore, the root cause of the resistance could not be determined.The distal ovalization on the first jetd evaluated was determined to be incidental to the reported complaint.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-02004, and 3005168196-2019-02005.

Brand Name
PENUMBRA SYSTEM JETD REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9258264
Report Number3005168196-2019-02006
Device Sequence Number3935217
Product Code NRY
UDI-Device Identifier00814548019741
UDI-Public00814548019741
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K090752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Catalogue Number5MAXJETDKIT
Device Lot NumberF88933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005